Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 59, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 9, 2004, 5:54 PM CDT for 17 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 5:54 PM CDT (22:54 UTC)
- Expired
- Jun 10, 2004, 12:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Bell County, TX, Bosque County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Ellis County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Parker County, TX, Somervell County, TX, Tarrant County, TX, Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 34 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 092254
FFWFTW
TXC027-035-097-099-113-121-139-193-217-221-251-281-309-367-425-439-
497-100500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
554 PM CDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BELL COUNTY IN NORTH CENTRAL TEXAS
BOSQUE COUNTY IN NORTH CENTRAL TEXAS
COOKE COUNTY IN NORTH CENTRAL TEXAS
CORYELL COUNTY IN NORTH CENTRAL TEXAS
DALLAS COUNTY IN NORTH CENTRAL TEXAS
DENTON COUNTY IN NORTH CENTRAL TEXAS
ELLIS COUNTY IN NORTH CENTRAL TEXAS
HAMILTON COUNTY IN NORTH CENTRAL TEXAS
HILL COUNTY IN NORTH CENTRAL TEXAS
HOOD COUNTY IN NORTH CENTRAL TEXAS
JOHNSON COUNTY IN NORTH CENTRAL TEXAS
LAMPASAS COUNTY IN NORTH CENTRAL TEXAS
MCLENNAN COUNTY IN NORTH CENTRAL TEXAS
PARKER COUNTY IN NORTH CENTRAL TEXAS
SOMERVELL COUNTY IN NORTH CENTRAL TEXAS
TARRANT COUNTY IN NORTH CENTRAL TEXAS
WISE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1200 AM CDT
* AT 554 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING TO TRAIN
NORTHWARD AT 20 MPH ACROSS THE WARNING AREA. NUMEROUS REPORTS OF
FLOODING HAVE BEEN RECEIVED AT THE NATIONAL WEATHER SERVICE.
* OTHER LOCATIONS IN THE WARNING AREA INCLUDE TEMPLE...MERIDIAN...
GAINESVILLE... GATESVILLE...DALLAS...DENTON... WAXAHACHIE...
HAMILTON...HILLSBORO...GRANBURY...CLEBURNE...LAMPASAS...WACO...
WEATHERFORD...GLEN ROSE...FORT WORTH...AND DECATUR.
THIS REMAINS A VERY DANGEROUS AND LIFE-THREATENING FLASH FLOOD
SITUATION THIS WARNING COMBINES AND EXTENDS THE FLASH FLOOD
WARNINGS PREVIOUSLY IN EFFECT.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
LAT...LON 3209 9786 3301 9796 3357 9752 3395 9695
3298 9684 3298 9653 3228 9652 3209 9692
3177 9669 3127 9727 3094 9738 3104 9841
3173 9830
$$
65/DD1 follow-up statement
000
WGUS74 KFWD 100116
FFSFTW
TXC027-035-097-099-113-121-139-193-217-221-251-281-309-367-425-439-
497-100500-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT WED JUN 9 2004
...A FLASH FLOOD WARNING CONTINUES FOR COOKE...WISE...DENTON...
PARKER...TARRANT...DALLAS...JOHNSON...HOOD...ELLIS...SOMERVELL...
HILL...BOSQUE...HAMILTON...MCLENNAN...CORYELL...LAMPASAS AND BELL
COUNTIES UNTIL 1200 AM CDT...
AT 815 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH MODERATE TO HEAVY RAINFALL FROM WACO SOUTH TO
GATESVILLE...TEMPLE AND KILLEEN MOVING NORTH. ACROSS THE REMAINDER OF THE
WARNING AREA...RAINFALL HAD ENDED OR DIMINISHED IN INTENSITY. THE
HEAVY RAINFALL OVER SOUTHERN SECTIONS OF THE WARNING AREA WILL MOVE
NORTH AND MAY AFFECT AREAS WHERE THE RAIN HAS TEMPRARILY ENDED. IN
ADDITION...MANY ROADS HAVE BEEN CLOSED DUE TO HIGH WATER. AS A
RESULT...THE FLASH FLOOD WARNING CONTINUES UNTIL MIDNIGHT.
MOST FLASH FLOOD DEATHS OCCUR AT NIGHT AND IN VEHICLES. BE ESPECIALLY
CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF
FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE
DITCHES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY OR PAST POLICE BARRICADES.
LAT...LON 3183 9809 3211 9779 3237 9794 3357 9744
3382 9699 3299 9692 3298 9665 3090 9747
3116 9826
$$
07/BBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 4:15 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 9, 4:15 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 415 PM CDT WED JUN 9 2004 .DISCUSSION... 415 PM CDT SYSTEM CONTINUES PUSHING EAST...AND BACK EDGE OF PRECIP NOW FINALLY CLEARING WESTERN ZONES. NONETHELESS...HEAVY RAIN STILL IN THE OFFING WITH TRAINING OF PRECIP...DESPITE EASTWARD TRANSLATION OF CONVEYOR. FLOOD WATCH EXTENDED THROUGH DAYBREAK THURSDAY. SEE FFAFTW AND HWOFTW FOR MORE DETAILS ON THE HEAVY RAIN SITUATION OVERNIGHT. PRECIP GRADUALLY DIMINISHING FROM WEST TO EAST THROUGH THURSDAY. SUBSIDENCE ON BACK SIDE OF SYSTEM SHOULD HELP PRECLUDE CONVECTIVE PRECIP INITIATING FROM ABUNDANT LOW-LEVEL MOISTURE AND EVAPORATION OF GROUND WATER. WITH CONSIDERABLE SOIL MOISTURE...TEMPERATURES SHOULD BE BELOW GUIDANCE AREAWIDE. RIDGE FAILS TO BUILD IN...WITH THE FLOW ALOFT HINTING AT SLIGHT CHANCES MOST DAYS. HAVE CHOSEN NOT TO INTRODUCE PRECIP UNTIL WEEKEND FROPA...THE TIME FRAME FOR WHICH THE PRECIP WAS EXTENDED DUE TO QUESTIONS IN FRONTAL TIMING AND LIKELY MID-JUNE SLUGGISHNESS. 25 && .PRELIMINARY POINT POPS/TEMPS... DALLAS-FT. WORTH, TX 72 85 73 90 / 90 30 0 0 WACO, TX 71 86 73 91 / 90 30 0 0 PARIS, TX 71 85 73 89 / 70 50 0 0 DENTON, TX 72 84 72 89 / 90 30 0 0 MCKINNEY, TX 72 84 72 89 / 90 30 0 0 DALLAS, TX 72 85 73 90 / 90 30 0 0 TERRELL, TX 72 86 73 89 / 70 50 0 0 CORSICANA, TX 72 86 73 89 / 70 50 0 0 TEMPLE, TX 72 86 73 90 / 90 30 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 600 AM CDT THURSDAY ALL ZONES. && EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDFTW TO AFDFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
Hazardous weather outlook, Jun 9, 4:00 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT WED JUN 9 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 400 PM CDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 6 AM THURSDAY. RAIN AND THUNDERSTORMS ARE EXPECTED OVER ALL OF NORTH TEXAS TONIGHT...ADDITIONAL RAINFALL AMOUNTS BETWEEN TWO AND THREE INCHES ARE POSSIBLE...WITH ISOLATED AMOUNTS OVER FIVE INCHES. THE SOIL ACROSS ALL OF NORTH TEXAS IS SATURATED AND ADDITIONAL RAINFALL WILL COMPLETELY RUN OFF...THEREFORE...THE THREAT OF FLOODING IS VERY HIGH. THE RAIN SHOULD END FROM WEST TO EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS...MAINLY ACROSS THE EASTERN SECTIONS OF NORTH TEXAS...THURSDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF NORTH TEXAS SATURDAY THROUGH MONDAY. .SPOTTER CALL TO ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR REPORTS OF FLASH FLOODING OR FLOODING. EFFECTIVE TUESDAY JUNE 15 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM HWOFTW TO HWOFWD. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 15 2004.
In the hours before
Local storm report, Jun 9, 3:59 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
359 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0350 PM FLASH FLOOD BURLESON 32.53N 97.33W
06/09/2004 JOHNSON TX NWS EMPLOYEE
5-6 INCHES OF WATER OVER I-35 NEAR INTERSECTION OF SH
174 AND I-35 ON COUNTY LINE.Local storm report, Jun 9, 4:32 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0429 PM FLASH FLOOD 2 N BOYD 33.11N 97.56W
06/09/2004 WISE TX LAW ENFORCEMENT
ROADS CLOSED DUE TO HIGH WATER INCLUDE FM 730 2N OF
BOYD, FM 3259, FM2123 E OF COTTONDALE, HWY 114 1E OF 51
SOUTH TO SPRINGTOWN, FM 2048, HWY 380 AT CR 1700 AND
3701.Local storm report, Jun 9, 4:55 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
455 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0448 PM FLASH FLOOD 2 N JOSHUA 32.49N 97.38W
06/09/2004 JOHNSON TX EMERGENCY MNGR
WATER OVER 1902 2 NORTH OF JOSHUA.Local storm report, Jun 9, 5:39 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
539 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 7 WSW CLIFTON 31.74N 97.69W
06/09/2004 BOSQUE TX TX.DOT
WATER OVER ROAD AT GARY CREEK ON 219 NEAR INTERSECTION
182Local storm report, Jun 9, 5:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
547 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0545 PM FLASH FLOOD 13 N GATESVILLE 31.63N 97.73W
06/09/2004 CORYELL TX TX.DOT
WATER OVER THE ROAD IN TURNERSVILLE ON FM 182.Local storm report, Jun 9, 5:51 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 PM CDT WED JUN 9 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0549 PM FLASH FLOOD 2 NW IRVING 32.88N 96.99W
06/09/2004 DALLAS TX PUBLIC
MINOR STREET FLOODING AND MINOR FLOODING INTERSECTION OF
ROCHELLE AND CODY NEAR SH 183 AT ESTERS RD. 40 PERCENT OF
ROAD VISIBLE REST COVERED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 2:05 AM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 3:33 AM CDT | Flash Flood Warning | FWD | Hood | 5 hr |
| Jun 9, 5:35 AM CDT | Flash Flood Warning | FWD | Somervell | 3 hr |
| Jun 9, 5:53 AM CDT | Flash Flood Warning | FWD | Denton, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 6:59 AM CDT | Flash Flood Warning | FWD | Jack, Palo Pinto | 3 hr |
| Jun 9, 7:20 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 4 hr |
| Jun 9, 8:19 AM CDT | Flash Flood Warning | FWD | Comanche, Erath, Hood, Mills, Somervell | 4 hr |
| Jun 9, 10:00 AM CDT | Flash Flood Warning | FWD | Denton, Jack, Palo Pinto, Parker, Tarrant, Wise | 4 hr |
| Jun 9, 11:15 AM CDT | Flash Flood Warning | FWD | Bosque, Hamilton | 3 hr |
| Jun 9, 11:46 AM CDT | Flash Flood Warning | FWD | Cooke | 2 hr |
| Jun 9, 12:07 PM CDT | Flash Flood Warning | FWD | Comanche, Erath, Hood, Mills, Somervell | 4 hr |
| Jun 9, 1:43 PM CDT | Flash Flood Warning | FWD | Bosque, Comanche, Cooke, Coryell, Denton, Erath and 10 more | 4 hr |
| Jun 9, 3:12 PM CDT | Flash Flood Warning | FWD | Johnson | 3 hr |
| Jun 9, 3:56 PM CDT | Flash Flood Warning | FWD | Bell, Dallas, Ellis, Hill, McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.